MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant limb was intended to be implanted as part of the endovascular treatment of a 55mm abdominal aortic aneurysm.It was reported during the index procedure, the limb would not fully deploy.It was said only one stent was released, so the device was able to be retrieved through the sheath and a different device was used to complete the case.As per the physician the cause of the event was a device malfunction.No additional clinical sequelae were provided, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported limb deployment could not be assessed on the film provided; therefore the cause of the event could not be determined.Procedural angiograms showing attempts to deploy the device were not received for thorough analysis of the event.Analysis of the returned films did not reveal any obvious anatomical anomalies that may have led to the reported deployment issues.A device issue cannot be ruled out as a potential cause.The delivery system has been returned for investigation and is pending analysis.The results will be summarized in a separate report.Device evaluation summary: the device returned with the two graft stent rings deployed.The gap between the front grip and external slider was measured at 11.7cm.The gap between the taper tip and the graft cover tip was 4.1cm.The distal end of the stent stop was deformed by the graft.Stretching was observed on the distal side of the graft cover bond.On rotation of the external slider the stretching became more pronounced.The stent did not deploy further on rotation of the external slider.The deployment/expansion difficulties were confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10710458
Report Number9612164-2020-04024
Device Sequence Number16937421
Product Code MIH
UDI-Device Identifier00643169467514
UDI-Public00643169467514
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2021
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight100